Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Demonstratio Mathematica

Editor-in-Chief: Vetro, Calogero


Covered by:
Web of Science - Emerging Sources Citation Index
Scopus
MathSciNet


CiteScore 2018: 0.47
SCImago Journal Rank (SJR) 2018: 0.265
Source Normalized Impact per Paper (SNIP) 2018: 0.714

Mathematical Citation Quotient (MCQ) 2018: 0.17

ICV 2018: 121.16

Open Access
Online
ISSN
2391-4661
See all formats and pricing
More options …
Volume 51, Issue 1

Issues

New bounds for Shannon, Relative and Mandelbrot entropies via Hermite interpolating polynomial

Nasir Mehmood / Saad Ihsan Butt / Ðilda Pečarić / Josip Pečarić
  • Faculty of Textile Technology, University of Zagreb, 10000 Zagreb, Croatia
  • RUDN University, Miklukho-Maklaya str.6, 117198 Moscow, Russian Federation
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
Published Online: 2018-05-31 | DOI: https://doi.org/10.1515/dema-2018-0011

Abstract

To procure inequalities for divergences between probability distributions, Jensen’s inequality is the key to success. Shannon, Relative and Zipf-Mandelbrot entropies have many applications in many applied sciences, such as, in information theory, biology and economics, etc. We consider discrete and continuous cyclic refinements of Jensen’s inequality and extend them from convex function to higher order convex function by means of different new Green functions by employing Hermite interpolating polynomial whose error term is approximated by Peano’s kernal. As an application of our obtained results, we give new bounds for Shannon, Relative and Zipf-Mandelbrot entropies.

Keywords: n-convex function; Hermite interpolating polynomial; new Green functions; Shannon entropy; Relative entropy; Zipf-Mandelbrot entropy

MSC 2010: 26A51; 26D15; 26E60; 94A17; 94A15

References

  • [1] Agarwal R. P.,Wong P. J. Y., Error inequalities in polynomial interpolation and their applications, Kluwer Academic Publishers, Dordrecht, 1993Google Scholar

  • [2] Beesack P. R., On the Green’s function of an N-point boundary value problem, Pacific J. Math., 1962, 12, 801-812Google Scholar

  • [3] Levin A. Yu., Some problems bearing on the oscillation of solutions of linear differential equations, SovietMath. Dokl., 1963, 4, 121-124Google Scholar

  • [4] Widder D. V., Completely convex function and Lidstone series, Trans. Am. Math. Soc., 1942, 51, 387-398Google Scholar

  • [5] Mehmood N., Agarwal R. P., Butt S. I., Pečarić J., New generalizations of Popoviciu-type inequalities via new Green’s functions and Montgomery identity, J. Inequal. Appl., 2017, 2017:108Web of ScienceCrossrefGoogle Scholar

  • [6] Horváth L., Khan K. A., Pečarić J., Combinatorial improvements of Jensen’s inequality, Monographs in Inequalities, Element, Zagreb, 2014, 8Google Scholar

  • [7] Horváth L., Khan K. A., Pečarić J., Cyclic refinements of the discrete and integral form of Jensen’s inequality with applications, Analysis, 2016, 36(4), 253-262, DOI: https://doi.org/10.1515/anly-2015-0022CrossrefGoogle Scholar

  • [8] Brnetić I., Khan K. A., Pečarić J., Refinement of Jensen’s inequality with applications to cyclic mixed symmetric means and Cauchy means, J. Math. Inequal., 2015, 9(4), 1309-1321Web of ScienceGoogle Scholar

  • [9] Horváth L., Inequalities corresponding to the classical Jensen’s inequality, J. Math. Inequal., 2009, 3(2), 189-200Google Scholar

  • [10] Pečarić J., Proschan F., Tong Y. L., Convex functions, partial orderings and statistical applications, Academic Press, New York, 1992Google Scholar

  • [11] Pečarić J., Praljak M.,Witkowski A., Linear operator inequality for n−convex functions at a point,Math. Inequal. Appl., 2015, 18, 1201-1217Google Scholar

  • [12] Csiszár I., Information measures: A critical survey, Trans. 7th Prague Conf. on Info. Th., Statist. Decis. Funct., Random Processes and 8th European Meeting of Statist, Volume B, Academia Prague, 1978, 73-86Google Scholar

  • [13] Csiszár I., Information-type measures of diference of probability distributions and indirect observations, Studia Sci Math Hungar., 1967, 2, 299-318Google Scholar

  • [14] Chao A., Jost L., Hsieh T. C.,Ma K. H., SherwinW. B., et al., Expected Shannon entropy and Shannon differentiation between subpopulations for neutral genes under the finite island model, PLOS ONE., 2015, 10(6), 1-24Google Scholar

  • [15] Lesne A,. Shannon entropy: a rigorous notion at the crossroads between probability, information theory, dynamical systems and statistical physics, Mathematical Structures in Computer Science., 2014, 24(3), DOI:10.1017/S0960129512000783CrossrefGoogle Scholar

  • [16] Justice J. H. (Ed.), Maximum Entropy and Bayssian Methods in Applied Statistics, Cambridge University Press, Cambridge, 1986Google Scholar

  • [17] Wędrowska E., Application of Kullback-Leibler relative entropy for studies on the divergence of household expenditures structures, Olsztyn Economic Journal., 2011, 6, 133-142Google Scholar

  • [18] Kapur J. N., On the roles of maximum entropy and minimum discrimination information principles in Statistics, Technical Address of the 38th Annual Conference of the Indian Society of Agricultural Statistics., 1984, 1-44Google Scholar

  • [19] Burbea I., Rao C. R., On the convexity of some divergence measures based on entropy functions, IEEE Transactions on Information Theory., 1982, 28, 489-495CrossrefGoogle Scholar

  • [20] Shannon C. E., A mathematical theory of communication, Bull. Sept. Tech. J., 1948, 27, 370-423 and 623-656Google Scholar

  • [21] Frieden B. R., Image enhancement and restoration, In: T. S. Huang (Ed.), Picture Processing and Digital Filtering, Topics in Applied Physics, vol. 6, Springer, Berlin, Heidelberg, 1975CrossrefGoogle Scholar

  • [22] Leahy R. M., Goutis C. E., An optimal technique for constraint-based image restoration and mensuration, IEEE Trans. on Acoustics, Speech and Signal Processing., 1986, 34, 1692-1642Google Scholar

  • [23] Kullback S., Information Theory and Statistics, J. Wiley, New York, 1959Google Scholar

  • [24] Kullback S., Leibler R. A., On information and suflciency, Annals Math. Statist., 1951, 22, 79-86CrossrefGoogle Scholar

  • [25] Diodato V., Dictionary of Bibliometrics, Haworth Press, New York, 1994Google Scholar

  • [26] Egghe L., Rousseau R., Introduction to Informetrics, Quantitative Methods in Library, Documentation and Information Science, Elsevier Science Publishers, New York, 1990Google Scholar

  • [27] Piantadosi S. T., Zipf’s word frequency law in natural language: A critical review and future directions, Psychonomic Bulletin and Review, 2014, 21(5), 1112-1130Web of ScienceGoogle Scholar

  • [28] Montemurro M. A., Beyond the Zipf-Mandelbrot law in quantitative linguistics, (2001), arXiv:cond-mat/0104066v2 (22.2.2017)Google Scholar

  • [29] Manin D., Mandelbrot’s model for Zipf’s law: Can Mandelbrot’s model explain Zipf’s law for language, Journal of Quantitative Linguistics, 2009, 16(3), 274-285Web of ScienceCrossrefGoogle Scholar

  • [30] Silagadze Z. K., Citations and the Zipf-Mandelbrot law, Complex Systems, 1997, 11, 487-499Google Scholar

  • [31] Mouillot D, Lepretre A., Introduction of relative abundance distribution (RAD) indices, estimated from the rank-frequency diagrams (RFD), to assess changes in community diversity, Environmental Monitoring and Assessment, Springer, 2000, 63(2), 279-295Google Scholar

  • [32] Butt S. I., Pečarić J., Popoviciu’s inequality for n-convex functions, Lap Lambert Academic Publishing, ISBN: 978-3-659-81905-6 2016Google Scholar

  • [33] Cerone P., Dragomir S. S., Some new Ostrowski-type bounds for the Čebyšev functional and applications, J. Math. Inequal., 2014, 8(1), 159-170Google Scholar

  • [34] Jakšetic J., Pečarić J., Exponential convexity method, J. Convex. Anal., 2013, 20(1), 181-197Google Scholar

  • [35] Pečarić J., Perić J., Improvement of the Giaccardi and the Petrović inequality and related Stolarsky type means, An. Univ. Craiova Ser. Mat. Inform., 2012, 39(1), 65-75Google Scholar

  • [36] Butt S. I., Pečarić J., Vukelić A., Generalization of Popoviciu type inequalities Via Fink’s identity, Mediterr. J. Math., 2016, 13(4), 1495-1511Web of ScienceGoogle Scholar

  • [37] Butt S. I., Khan K. A., Pečarić J., Popoviciu type inequalities via Green function and generalized Montgomery identity, Math. Inequal. Appl., 2015, 18(4), 1519-1538Web of ScienceGoogle Scholar

About the article

Received: 2017-01-07

Accepted: 2018-04-03

Published Online: 2018-05-31


Citation Information: Demonstratio Mathematica, Volume 51, Issue 1, Pages 112–130, ISSN (Online) 2391-4661, DOI: https://doi.org/10.1515/dema-2018-0011.

Export Citation

© 2018 Nasir Mehmood et al. This work is licensed under the Creative Commons Attribution-NonCommercial-NoDerivatives 4.0 License. BY-NC-ND 4.0

Comments (0)

Please log in or register to comment.
Log in